- Weight Loss
- Sex & Relationships
- Women in Sport
- Life & Features
AILMENT: PERIOD PAIN
LOWDOWN Being able to get a taxi on a busy night is one of the joys of being a woman; monthly cramps is not. “Period pain is caused by the production of prostaglandins in the uterus, which leads to pain and cramping. Anti-inflammatory drugs like Nurofen act more specifically to block the prostaglandins than other analgesics,” says Dr Kylie Williams, a lecturer in pharmacy practice at the University of Sydney, NSW.
ALTERNATIVEM Products containing ibuprofen.
FINE PRINT Do you have high blood pressure or asthma? Run your choice by your pharmacist first. Plus you should always take Nurofen (and any product containing ibuprofen) on a full stomach.
SEE A DOCTOR If you have unusually heavy bleeding, abnormal discharge or a severe fever.
Photo by Women's Health Aug 2, 2011